Alert archive / Kansas / Red Flag Warnings in 2015

Red Flag Warning 9, NWS Goodland, KS

April 5, 20157 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 5, 2015, 3:39 PM CDT for 7 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 6, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2015, 3:39 PM CDT (20:39 UTC)
In effect from
Apr 6, 2015, 1:00 PM CDT
Expired
Apr 6, 2015, 8:00 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3216 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS83 KGLD 052039
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
239 PM MDT SUN APR 5 2015

COZ254-KSZ027>029-041-042-060600-
/O.UPG.KGLD.FW.A.0006.150406T1800Z-150407T0200Z/
/O.NEW.KGLD.FW.W.0009.150406T1800Z-150407T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
239 PM MDT SUN APR 5 2015

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM
MDT /9 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 027...028...029...041...042 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER 
  ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...FIRES WILL START QUICKLY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
5 follow-up statements
907 
WWUS83 KGLD 060548
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1148 PM MDT SUN APR 5 2015

COZ254-KSZ027>029-041-042-061800-
/O.CON.KGLD.FW.W.0009.150406T1800Z-150407T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
1148 PM MDT SUN APR 5 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
8 PM MDT /9 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027...028...029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER 
  ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...FIRES WILL START QUICKLY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
540 
WWUS83 KGLD 061010
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
410 AM MDT MON APR 6 2015


COZ254-KSZ027>029-041-042-061800-
/O.CON.KGLD.FW.W.0009.150406T1800Z-150407T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
410 AM MDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
027...028...029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER 
  ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...FIRES WILL START QUICKLY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
728 
WWUS83 KGLD 061433
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
833 AM MDT MON APR 6 2015

COZ253-KSZ013-014-062245-
/O.EXA.KGLD.FW.W.0009.150406T1800Z-150407T0200Z/
KIT CARSON-SHERMAN-THOMAS-
833 AM MDT MON APR 6 2015

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 013...014 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS
EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN AND FIRE 
  WEATHER ZONE 014 THOMAS.

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...FIRES WILL START QUICKLY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ254-KSZ027>029-041-042-062245-
/O.CON.KGLD.FW.W.0009.150406T1800Z-150407T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
833 AM MDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...
042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER 
  ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...FIRES WILL START QUICKLY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
785 
WWUS83 KGLD 061924
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
124 PM MDT MON APR 6 2015

COZ253-254-KSZ013-014-027>029-041-042-070200-
/O.CON.KGLD.FW.W.0009.000000T0000Z-150407T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
124 PM MDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 027...028...029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...FIRES WILL START QUICKLY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
734 
WWUS83 KGLD 070100
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT MON APR 6 2015

COZ253-254-KSZ013-014-027>029-041-042-070200-
/O.CAN.KGLD.FW.W.0009.000000T0000Z-150407T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
700 PM MDT MON APR 6 2015

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES
013...014...027...028...029...041...042... 253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

THE COMBINATION OF WIND SPEEDS AND LOW RELATIVE HUMIDITY IS NO
LONGER PRODUCING CRITICAL FIRE WEATHER CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 5, 3:28 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 5, 3:28 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT SUN APR 5 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM MDT SUN APR 5 2015

A NICE...DRY SUNNY AFTERNOON ACROSS THE FORECAST AREA AS
TEMPERATURES RANGE IN MID 60S TO LOW 70S ACROSS THE EASTERN HALF OF
THE CWA...AND THE LOWER TO MID 70S ACROSS THE WESTERN HALF OF THE
TRI STATE REGION.

GOING INTO THE EVENING AND OVERNIGHT HOURS...CLEAR SKY CONDITIONS
WILL PREVAIL THRU THE OVERNIGHT WITH A LOW PRESSURE SYSTEM OVER THE
ROCKIES SHIFTING EAST INTO THE PLAINS REGION TOWARDS MONDAY MORNING.
THIS SYSTEM WILL BE RIDING ALONG A BOUNDARY TO OUR NORTH AND WILL
SETTLE OVER THE TRI STATE REGION BY 12Z. MOISTURE ALONG THE BOUNDARY
COMBINED WITH ESE FLOW WORKING INTO THE NORTHEAST CORNER OF THE AREA
WILL PRODUCE PATCHY/AREAS OF FOG. THE MAIN AREAS AFFECTED WILL RANGE
FROM THE MCCOOK AREA...DOWN SOUTHEAST TO NEAR OBERLIN...TO POINTS
WEST OF HILL CITY AND THEN EAST. APPROACH OF LOW IN CONJUNCTION WITH
BOUNDARY WILL KEEP SOME INCREASED MOISTURE OVER THE AREA...WHICH IN
TURN ALLOWS FOR ABOVE NORMAL READINGS FOR OVERNIGHT LOWS THAT WILL
RANGE FROM THE UPPER 30S WEST TO THE MID 40S TOWARDS HILL CITY.

GOING INTO MONDAY...THE TRI STATE REGION SETS UP FOR YET ANOTHER
WARM AND DRY DAY. UPPER FLOW PATTERN REMAINS AS IT WAS OVER PAST
SEVERAL DAYS WITH 500/700 MB FLOW FROM THE WSW. SURFACE LOW THAT
WILL MOVE OVER AREA DURING THE MORNING HRS WILL SHIFT EAST SLOWLY
DURING THE DAY. EXPECT ANY REMAINING FOG DURING THE MORNING TO BURN
OFF BY 14Z-15Z...ALLOWING FOR THE DRYING PROCESS TO CONTINUE. WINDS
OFF LATEST MODELS SHOW SOUTHERN ZONES(SOUTH OF I-70) WILL SEE
WIND/WIND GUSTS IN THE 20-25 MPH RANGE THRU THE AFTERNOON/EARLY
EVENING HOURS. RH READINGS WILL DROP TO 15 PERCENT OR LOWER FOR MOST
OF CWA...BUT CURRENT FIRE WEATHER WATCH AREA STILL HAS BEST CHANCES
OF WIND/RH COMBO TO CREATE CRITICAL FIRE WX CONDITIONS...SO WILL
UPGRADE THAT AREA TO A RED FLAG WARNING FOR 18Z MON-02Z TUES. OTHER
AREAS N AND W OF THIS LOCALE WILL HAVE TO BE MONITORED...BUT WINDS
WILL BE THE INHIBITING FACTOR. HIGHS FOR MONDAY WILL RANGE FROM THE
UPPER 70S THRU THE MID 80S...WARMEST OVER THE SOUTH AND SOUTHEAST.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 254 AM MDT SUN APR 5 2015

WEDNESDAY-THURSDAY NIGHT...FORECAST FOCUS CONTINUES TO BE ON
SENSIBLE WEATHER IMPACTS FROM UPPER LOW ORIGINATING IN THE GREAT
BASIN WEDNESDAY AND MOVING THROUGH THE PLAINS WITH CLOSED H7/H5
CENTER. AS HAS BEEN THE CASE GENERAL TIMING BETWEEN MODELS ARE VERY
SIMILAR...HOWEVER POSITION/STRENGTH OF CLOSED CENTER (AND SURFACE
FEATURES) CONTINUE TO VARY RUN TO RUN WITH LARGE RANGE OF
IMPACTS/COMPLICATIONS BASED ON CHOICE IN TRACK.

WARM FRONT LIFTING NORTH WED OVER OUR CWA (AND DRY LINE OVER CENTRAL
KS) COULD BE FOCUS FOR SHOWER/THUNDERSTORM (POSSIBLY SEVERE) WED
AFTERNOON AND EVENING. PARAMETERS ARE WEAK TO MARGINAL IN OUR
NORTH/EAST WITH BETTER MOISTURE REMAINING WELL EAST OF CWA...AND
CAPPING APPEARS TO BE STRONGER FURTHER WEST IN OUR CWA. WILL NEED TO
MONITOR AS MODELS SHOWING AT LEAST SOME POTENTIAL FOR INITIATION
ALONG FRONT.

MAIN PERIOD OF FORCING WILL MOVE ACROSS (OR NEAR) OUR
CWA LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND THESE ARE THE
PERIODS WITH A LITTLE LESS CERTAINTY IN AMOUNTS/TYPES. IN THE WARM
SECTOR AHEAD OF DRY SLOT...THUNDERSTORMS MAY DEVELOP (POSSIBLY
SEVERE)...HOWEVER CURRENT GUIDANCE SEEMS TO KEEP THIS THREAT MAINLY
EAST OF OUR CWA. BEHIND CLOSED LOW CENTER THERE WILL BE THE
POSSIBILITY FOR DEFORMATION BAND OF PRECIP (POSSIBLY CHANGING TO
SNOW EARLIER THURSDAY AFTERNOON/EVENING). A TRACK FURTHER SOUTH
WOULD PUT OUR CWA IN A FAVORABLE POSITION FOR THIS HEAVIER PRECIP
SIGNAL TO SET UP IN OUR NORTHWEST...ALONG WITH COLDER
TEMPS...STRONGER WINDS AND THE POSSIBILITY OF BLOWING SNOW. THERE IS
JUST TOO MUCH MODEL VARIANCE OVER OUR CWA TO EMBRACE THIS EXTREME
SOLUTION. CURRENT CONSENSUS SUPPORTS TRENDING POPS UP
THURSDAY/THURSDAY NIGHT.

TEMPERATURES WILL BE DEPENDENT ON SURFACE FRONT POSITION...UPPER LOW
TRACK...AND TIMING OF COLD FRONT THURSDAY/THURSDAY EVENING. OTHER
IMPACTS INCLUDE POTENTIAL FOR STRATUS/FOG WEDNESDAY...THOUGH THERE
SHOULD BE A CLEARING TREND AS DRY AIR ADVECTS NORTH BY MIDDAY
WEDNESDAY IN THE SOUTH. OTHERWISE...HAVE TRENDED TEMPS DOWN THURSDAY
IN THE NW A LITTLE (WITH AT LEAST SOME POSSIBILITY OF A FALLING
AFTERNOON TEMPS).

FRIDAY-SATURDAY...THESE PERIOD BECOME COMPLICATED BY THE TRACK AND
TIMING OF THE NEXT POTENTIALLY STRONG SHORTWAVE TROUGH PROGGED TO
MOVE THROUGH THE SOUTHERN JET STREAM INTO THE SOUTHERN/CENTRAL
PLAINS. TIMING FOR BETTER PRECIP SIGNAL IS OUTSIDE VALID FORECAST
PERIODS. THERE IS LOW CONFIDENCE IN EVOLUTION OF THE PATTERN IN
THESE PERIODS...AND LIMITED SLIGHT CHANCE POPS TO SATURDAY AFTERNOON
IN THE EAST. CONSENSUS SHOWS WARMING TREND...WITH LARGER MODEL
SPREAD FRIDAY DUE TO DIFFERENCES IN STRENGTH OF LEE TROUGH BETWEEN
GFS/ECMWF. HIGHER CONFIDENCE IN ABOVE NORMAL TEMPERATURES IN THE 70S
BY SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1133 AM MDT SUN APR 5 2015

FOR KGLD...VFR CONDITIONS THRU FORECAST PERIOD WITH SOME HIGH
CLOUDS. WINDS EXPECTED TO START A T NE...THEN SHIFT TO SE THIS
AFTERNOON THEN OVER TO WSW AFT 06Z TONIGHT...ALL AROUND 10 KTS.

FOR KMCK...MAINLY VFR CONDITIONS THRU FORECAST PERIOD WITH HIGH
CLOUDS MOVING THRU AREA. SOME 3SM IN FOG WITH BKN010 FROM 07Z-14Z
MONDAY AS WINDS GO VARIABLE. FOR WINDS OTHERWISE...A GENERAL SHIFT
FROM SE TO MORE NORTHERLY IS EXPECTED FROM 02Z TONIGHT THRU 14Z
MONDAY...AROUND 5-10KTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TO 8 PM MDT /9 PM CDT/
     MONDAY FOR KSZ027>029-041-042.

CO...RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR COZ254.

NE...NONE.
&&

SHORT TERM...JN
LONG TERM...DR
AVIATION...JN
Hazardous weather outlook, Apr 5, 11:17 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1017 AM MDT SUN APR 5 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1017 AM MDT SUN APR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY READINGS WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS...FOR MONDAY AFTERNOON
SOUTH OF I-70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:47 AM CDTFire Weather WatchGLDGove, Greeley, Logan, Wallace, Wichita12 hr

Nearby

Red Flag Warnings in Kansas, 2015Red Flag Warnings in Colorado, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.